MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number UNK_NAVISTAR
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint is from a literature source.The following literature cite has been reviewed: jiwani s, akhavan d, reddy m, noheria a.Cardiac stereotactic radiotherapy for refractory ventricular tachycardia in a patient with wireless left ventricular endocardial stimulation system.Heartrhythm case rep.2023 sep 1;9(11):818-822.Doi: 10.1016/j.Hrcr.2023.08.013.Pmid: 38023677; pmcid: pmc10667127.Objective/methods/study data: case report of 83 year old man with history of coronary artery disease, ischemic cardiomyopathy with lv apical infarct and lv ejection fraction (lvef) (b)(6), chronic nyha class iii heart failure status post cardiac resynchronization therapy (crt) defibrillator placement, recurrent vt, underlying left bundle branch block, paroxysmal atrial fibrillation, and chronic kidney disease.He had multiple presentations with sustained vt requiring implantable cardioverter-defibrillator (icd) shocks, which continued despite amiodarone and mexiletine.He underwent endocardial lv catheter mapping/ablation with navistar (biosense webster, irvine, ca) remote magnetic navigation catheter.Lot, model and catalog number are not available, but the suspected biosense device possibly associated with reported adverse events: navistar ablation catheter.Concomitant biosense webster devices that were used in this study: n/a.Concomitant non-biosense webster devices that were also used in this study: n/a.Adverse event(s) and provided interventions possibly associated with unidentified navistar ablation catheter: qty (b)(4) pericardial effusion requiring emergent pericardiocentesis but no surgical intervention (cardiac tamponade)(recognized procedural complication).
 
Additional Manufacturer Narrative
This complaint is from a literature source.The following literature cite has been reviewed: jiwani s, akhavan d, reddy m, noheria a.Cardiac stereotactic radiotherapy for refractory ventricular tachycardia in a patient with wireless left ventricular endocardial stimulation system.Heartrhythm case rep.2023 sep 1;9(11):818-822.Doi: 10.1016/j.Hrcr.2023.08.013.Pmid: 38023677; pmcid: pmc10667127.No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref # (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18938525
Report Number2029046-2024-00939
Device Sequence Number17903146
Product Code DRF
UDI-Device Identifier10846835008531
UDI-Public10846835008531
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_NAVISTAR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown